Ask The Doctor > Questions & Answers > Profuse Sweating and Shivering – Serotonin Syndrome

Profuse Sweating and Shivering – Serotonin Syndrome

Patient: I have problems where at night time i am sweating so bad when i get up the following morning my bed is drenched..but during the night i am freezing. this has been going on for nearly year…my husband says during the night i am so hot he cant sleep in the same bed as me ..i have been to my drs who says its a virus..how can a virus last year. please can you help im desperate for an answer chris smirk

 

 

Doctor: In my opinion there is a possibilty of interaction between your current medications trazodone  and venlafaxine, as they ey both have serotonergic activity, and together they may produce what is called a serotonin syndrome, which occur with concomitant use of serotonergic drugs.These drugs can be used with caution if potential benefit is deemed to outweigh the risk. Patients should be closely monitored for symptoms of the serotonin syndrome during treatment like tachycardia, hyperthermia, shivering, blood pressure lability; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea. You smay consult your doctor to explore the possibility of the serotonin syndrome, in which case you may have to reduce the dose or stop the drug to control the symptoms.

 

 

Comments / Follow Ups

Guest: For just a few days now I wake up and then start to sweat profusely for only a few minutes. I don’t do this any other time. I take levthyroxin for my thyroid and have for years. I take no other medicines.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment